MAUDE Adverse Event Report: CATH TEMPO 5F SIM 2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH TEMPO 5F SIM 2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451531H2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record (dhr) associated with lot 17934440 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.This report is related to report mw5099111 that was submitted by the facility.
 
Event or Problem Description
Upon torqueing a 5f 100cm sidewinder simmons technique ii (sim2) tempo diagnostic catheter to position to the aortic arch, the body of the catheter sheared, appearing to have caught on the edge of the left iliac portion of the endograft stent and separating into two halves.Therefore, the proximal end of the catheter was removed through the 5f 23cm brite tip sheath with guidewire access maintained through the distal portion of the catheter.Right femoral access was achieved with an 8f 45cm unknown sheath and proceed to the aaa endograft into the thoracic aorta.An unknown loop snare was passed through this sheath up to the aortic arch and the snare was manipulated through the distal tip of the tempo catheter.Once snared, the tempo catheter was removed through the 8f sheath and the remainder of the diagnostic procedure was able to be completed without any adverse event.Initially, the doctor began with the left femoral access with a 5f 23cm brite tip sheath introducer for a diagnostic cerebral artery.A non-cordis glide wire passed through the sheath with a 5f 100cm sim2 tempo diagnostic catheter and the catheter was advanced through previously placed aaa endograft up to the arch for a diagnostic cerebral imaging.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Upon torquing a 5f 100cm sidewinder simmons technique ii (sim2) tempo diagnostic catheter to position to the aortic arch, the body of the catheter sheared, appearing to have caught on the edge of the left iliac portion of the endograft stent and separating into two halves.Therefore, the proximal end of the catheter was removed through the 5f 23cm brite tip sheath with guidewire access maintained through the distal portion of the catheter.Right femoral access was achieved with an 8f 45cm unknown sheath and proceed to the aaa endograft into the thoracic aorta.An unknown loop snare was passed through this sheath up to the aortic arch and the snare was manipulated through the distal tip of the tempo catheter.Once snared, the tempo catheter was removed through the 8f sheath and the remainder of the diagnostic procedure was able to be completed without any adverse event.Initially, the doctor began with the left femoral access with a 5f 23cm brite tip sheath introducer for a diagnostic cerebral artery.A non-cordis glide wire passed through the sheath with a 5f 100cm sim2 tempo diagnostic catheter and the catheter was advanced through previously placed aaa endograft up to the arch for a diagnostic cerebral imaging.The device was not returned for analysis.A product history record (phr) review of lot 17934440 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿ catheter (body/shaft) separated - in-patient¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics or handling factors may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter.To prevent kinking of 5f and smaller angiographic catheters, ensure that: the pigtail catheter is not straightened by hand, but only with a diagnostic guidewire or, if applicable, with a tip straightener.A guidewire is used when introducing the catheter through the csi and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.For all catheters: keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Exercise care when removing guidewires from multiple-curve catheters.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
CATH TEMPO 5F SIM 2 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11544333
Report Number9616099-2021-04354
Device Sequence Number2965767
Product Code DQO
UDI-Device Identifier10705032008594
UDI-Public10705032008594
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number451531H2
Device Catalogue Number451531H2
Device Lot Number17934440
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F 23CM BRITE TIP SHEATH; UNK 8F 45CM SHEATH; UNK GLIDEWIRE; UNK GUIDEWIRE; UNK LOOP SNARE
Outcome Attributed to Adverse Event Required Intervention;